Dr Bob..I'm back and can't believe it!
Oct 30, 2008
You really helped me out last time with my issue and I am forever grateful, and donated too. I am hoping you can let me know what you think about a recent lapse in judgement that brings me back into your graces....I am beside myself and your answers would be greatly appreciated. I had what you call low risk exposure at the end of August. It was unprotected oral, and protected vaginal with a CSW in South America. The next evening I had protected insertive with two SW in the same area of Medallin. I wasn't worried until during week 8 (~ day 52) I developed a 102.5 fever with severe chills the fever broke that evening and I have had no fever since. 1 day later I developed what can be best described as a sever case of the flu, vomiting & diharea, lasting one day. Thereafter and until now I have had headache, been nauseated, weak, and have loss of appetitie w/ bloated stomach. I have no other symptoms. I understand that typically during week 8 is later than normal for initial symptoms however on the 2nd day of week 6, I started a course of 30mg/day of prednisone for 4 days for my back. My questions are as follow.
1) In my case is it possible the prednisone delayed the onset of symptoms to week 8 ?
2) Do the timing and severity of my symptoms sound like ARS ?
3) Considering my exposure and symptoms should I get tested ( it is now 8 weeks )?
I have had no other exposures - Please help....Thank you.
by the way...the republicans hav finally scared me away...it's Obama time!
Thanks again Dr. Bob, much respect.
Response from Dr. Frascino
Welcome back to the forum. Three different CSWs within two days while in South America? Hmm . . . must have been a fun weekend. Your HIV-acquisition risk is very low. Protected sex is indeed protected, assuming the latex or polyurethane condoms were used appropriately and did not break. Oral sex carries only a minimal HIV transmission/acquisition risk. "Symptoms" are notoriously unreliable in predicting who is and is not HIV infected.
To address your specific questions:
1. No. A four-day course of prednisone would not affect HIV-antibody test results.
3. No. HIV-antibody tests taken prior to the three-month mark are not considered to be definitive. If you want to get tested, do it at three months or longer from the date of your last potential exposure.
Congratulations on finally becoming on Obamaniac! Six more days to go!!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Penis After Touching Vagina Worried I Have HIV
- Itchy Testicles After Touching A Bloody Scab Sign Of HIV AIDS
- Stinging Pain After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- White Spots After Blowjob Worried I Have HIV
- Can Chlamydia Cause Pain During Sex?
- Does Genital Warts Virus Ever Go Away?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.